Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 32, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 22, 2009, 11:43 PM EDT for Harnett County, Wake County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2009, 11:43 PM EDT (03:43 UTC)
- Expired
- Sep 23, 2009, 2:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harnett County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 230343
FFWRAH
NCC085-183-230630-
/O.NEW.KRAH.FF.W.0032.090923T0343Z-090923T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1143 PM EDT TUE SEP 22 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 230 AM EDT
* AT 1140 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING IN SOUTHWESTERN WAKE AND NORTH CENTRAL HARNETT COUNTIES.
* LOCATIONS THREATENED WITH FLOODING INCLUDE FUQUAY-VARINA AND HOLLY
SPRINGS.
ONLY LIGHT RAIN IS OCCURRING OVER THE TRIANGLE AREA AT THIS TIME.
HOWEVER EARLIER HEAVY RAINS OF 5 TO 6 INCHES IN PORTIONS OF WAKE AND
HARNETT COUNTIES HAVE SWOLLEN LOCAL CREEKS AND STREAMS AND SOME
ROADS CONTINUE CLOSED AS FLOOD WATERS SLOWLY BEGIN TO RECEDE.
IN HARNETT COUNTY MCDOUGAL ROAD NEAR PEACH FARM ROAD WAS KNOWN TO BE
FLOODED WHILE A PORTION OF PINEY GROVE WILBON ROAD NORTHWEST OF
FUQUAY-VARINA WAS CLOSED. OTHER LOCAL SECONDARY ROADS MAY BE
IMPASSABLE OR LITTERED WITH MUD AND DEBRIS FROM EARLIER FLOODING.
RESIDENTS AND MOTORISTS SHOULD BE ALERT TO THE DANGER OF FLOODING.
WATERS WILL CONTINUE TO RECEDE INTO THE EARLY MORNING HOURS. NO
ADDITION WIDESPREAD MODERATE TO HEAVY RAINS ARE EXPECTED FOR THE
REMAINDER OF TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
&&
LAT...LON 3569 7872 3542 7879 3542 7897 3553 7897
3558 7892 3560 7897 3569 7897 3570 7896
$$
142 follow-up statements
000
WGUS72 KRAH 230459
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1259 AM EDT WED SEP 23 2009
NCC085-183-230630-
/O.CON.KRAH.FF.W.0032.000000T0000Z-090923T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARNETT NC-WAKE NC-
1259 AM EDT WED SEP 23 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
SOUTHWESTERN WAKE AND NORTH CENTRAL HARNETT COUNTIES...
ALTHOUGH THE HEAVY RAINFALL HAS ENDED OVER THE WARNED AREA...LOCAL
LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT HIGH FLOOD WATERS ON
AREA ROADWAYS NORTHWEST OF LILLINGTON IN NORTHERN HARNETT COUNTY AND
WEST OF FUQUAY VARINA AND SOUTH OF HOLLY SPRINGS IN SOUTHERN WAKE
COUNTY.
IN HARNETT COUNTY MCDOUGAL ROAD NEAR PEACH FARM ROAD WAS KNOWN TO BE
FLOODED WHILE A PORTION OF PINEY GROVE WILBON ROAD NORTHWEST OF
FUQUAY-VARINA WAS CLOSED. OTHER LOCAL SECONDARY ROADS MAY BE
IMPASSABLE OR LITTERED WITH MUD AND DEBRIS FROM EARLIER FLOODING.
MOTORISTS IN THESE AREAS SHOULD BE ON THE LOOK OUT FOR STANDING OR
FLOWING WATER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
&&
LAT...LON 3569 7872 3542 7879 3542 7897 3553 7897
3558 7892 3560 7897 3569 7897 3570 7896
$$
23000
WGUS72 KRAH 230628
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
228 AM EDT WED SEP 23 2009
NCC085-183-230635-
/O.EXP.KRAH.FF.W.0032.000000T0000Z-090923T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARNETT NC-WAKE NC-
228 AM EDT WED SEP 23 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM EDT FOR SOUTHWESTERN
WAKE AND NORTH CENTRAL HARNETT COUNTIES...
FLASH FLOOD WATERS ACROSS SOUTHWEST WAKE AND NORTH CENTRAL HARNETT
COUNTIES CONTINUE TO RECEDE AS RAINFALL HAS ENDED. THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOW TO EXPIRE. MOTORISTS ARE STILL
URGED TO BE ON THE LOOK OUT FOR HIGH WATER SPOTS ON AREA ROADWAYS.
ADDITIONAL SHOWERS ARE POSSIBLE EARLY THIS MORNING ACROSS THE WARNED
AREA...BUT RAINFALL SHOULD REMAIN LIGHT AND MORE SCATTERED IN
COVERAGE.
LAT...LON 3569 7872 3542 7879 3542 7897 3553 7897
3558 7892 3560 7897 3569 7897 3570 7896
$$
23What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 9:49 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 22, 9:49 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 949 PM EDT TUE SEP 22 2009 .SYNOPSIS... A TROUGH OF LOW PRESSURE NEAR THE CAROLINA COAST WILL DRIFT NORTHWESTWARD ACROSS THE REGION THROUGH THIS EVENING. THIS LOW PRESSURE WILL WEAKEN BUT REMAIN STALLED OVER THE AREA THROUGH THURSDAY... LEADING TO CONTINUED UNSETTLED WEATHER AND MILD TEMPERATURES. A BACK DOOR COLD FRONT WILL DROP SOUTH THROUGH THE REGION LATE FRIDAY... BRINGING COOLER AIR FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 930 PM... NORTHEAST FLOW AROUND INVERTED SURFACE TROUGH HAS BEEN CONVERGENT AND LOCKED IN PRECIPITATION ROUGHLY ALONG HIGHWAY ONE. RAINFALL IN SPOTS BETWEEN RALEIGH AND LILLINGTON TO THE SOUTH LIKELY RECEIVING IN EXCESS OF SIX INCHES OF RAIN. RAINFALL SEEMS TO HAVE BEEN ENHANCED BY MINOR UPPER LEVEL SHORT WAVE WHICH CONTINUES TO MOVE EAST AND IS BECOMING LESS DISTINCT. MODELS WERE ALL IN AGREEMENT IN SHIFTING LOW LEVEL FLOW TO SOUTHEAST OVER THE EAST NEAR SUNRISE WEDNESDAY AND FLOW BECOMING DIVERGENT OVER THE NORTHWEST PIEDMONT. THE LAST COUPLE OF RUC MODEL RUNS HAVE REJECTED THIS SCENARIO IN FAVOR CONTINUED NORTHEAST FLOW. A SECOND SHORT WAVE JUST EAST OF THE MOUNTAINS SEEMS TO SHOW THE BEST ENHANCEMENT OVER SOUTH CAROLINA WHICH AGREES WITH THE 21Z RUC MODEL RUN. THE RUC SHOWS THE SURFACE TROUGH RETREATING TO THE COAST LINE AND SLIGHTLY STRENGTHENING AND THIS HAS MILD SUPPORT FROM THE 00Z PRESSURE TENDENCIES. A STRONGER GRADIENT OVER SOUTH CAROLINA SHOULD PRODUCE SPEED DIVERGENCE OVER NORTH CAROLINA AND EXPECT TREND OF DECREASING MODERATE TO HEAVY RAIN COVERAGE TO CONTINUE. DO NOT EXPECT AN EXPANSION OF THE CURRENT FLOOD THREAT OUTSIDE HARNETT AND SOUTH WAKE COUNTY. OTHER THAN ADJUSTING FOR THE RAIN THREAT LITTLE CHANGE TO THE CURRENT FORECAST. TEMPERATURES ACCEPTED. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... AS OF 240 PM TUESDAY... FOR WEDNESDAY/WEDNESDAY NIGHT...WEAK INVERTED SURFACE TROUGHING PERSIST ACROSS CENTRAL NORTH CAROLINA WITH A STEADY SOUTHEASTERLY INFLOW OF ATLANTIC MOISTURE THROUGH THE LOWEST FEW THOUSAND FEET. THE MID LEVEL RIDGE AXIS HOLDS OVERHEAD RESULTING IN A VERY WEAK STEERING FLOW... AND WITH THE LATEST BLENDED TOTAL PRECIPITATION WATER IMAGERY INDICATING ABOVE-NORMAL VALUES OF 1.9 TO 2.0 INCHES UPSTREAM... THE CHANCE FOR PERIODIC SHOWERS AND A STORM OR TWO -- ALL LIKELY TO BE SLOW MOVING/MEANDERING -- SHOULD BE CONTINUED. THE BETTER CHANCES APPEAR TO BE ACROSS THE SOUTHERN HALF AND WESTERN HALF OF THE CWA BASED ON THE FLOW PATTERN AND A POSSIBLE PUNCH OF DRIER AIR INTO THE NORTHEAST CWA AS SUGGESTED BY THE GFS... HOWEVER THE FAITH IN THE EXPLICIT PRECIPITATION PATTERNS ON THE MODELS IS NOT GREAT GIVEN THEIR SUBPAR PERFORMANCE THE LAST FEW RUNS. WILL KEEP CHANCE POPS EVERYWHERE BUT SLIGHTLY HIGHER IN THE SOUTH AND WEST. WITH MODEL GUIDANCE INDICATING 800 TO 1200 J/KG OF MLCAPE... WILL MENTION ISOLATED STORMS... BUT THE WEAK SHEAR WILL LIMIT STORM COVERAGE. FORECAST SOUNDINGS INDICATE AT LEAST SOME SUNSHINE WEDNESDAY AFTERNOON AFTER THE MORNING CLOUDS AND FOG START TO BURN OFF... BUT AS WAS THE CASE TODAY... WITH THE AMOUNT OF MOISTURE IN PLACE... ANY HOLES SHOULD QUICKLY FILL IN WITH CONVECTIVE CLOUDS... YIELDING A NET VARIABLY TO MOSTLY CLOUDY DAY FOR MOST LOCATIONS. THICKNESSES SUPPORT HIGHS IN THE LOWER TO MID 80S. WITH THE WEAK WIND PROFILE AND HIGH BOUNDARY LAYER MOISTURE... POCKETS OF FOG ARE POSSIBLE WEDNESDAY NIGHT... HOWEVER THE OVERALL MOISTURE WILL BE SOMEWHAT LESS LATE WEDNESDAY NIGHT AS COMPARED TO LATE TONIGHT... SO THE FOG SHOULD GET NO BETTER THAN SCATTERED. SURFACE FLOW APPEARS VERY LIGHT AND DIFFLUENT WITH NO FORCING FEATURES EVIDENT... SO WILL KEEP IT DRY WITH ONLY A MENTION OF PATCHY DRIZZLE AT MOST. LOWS IN THE MID TO UPPER 60S. FOR THURSDAY/THURSDAY NIGHT: WEAK SURFACE TROUGHING HOLDS BUT GETS PUSHED FARTHER NW TO THE FOOTHILLS... AND TRANSITIONS INTO A PREFRONTAL TROUGH AHEAD OF THE BACK DOOR FRONT EXPECTED TO STRETCH ACROSS OH AND SOUTHERN PA BY THURSDAY AFTERNOON. THE LATEST MODEL RUNS SHOW HIGHER PW POOLING ALONG THIS TROUGH THURSDAY AFTERNOON... BUT WITH 850 MB FLOW PROJECTED TO BE PREDOMINANTLY FROM THE WEST OR NORTHWEST AND A SLIGHTLY LESS MOIST COLUMN OVERALL... AMOUNTS AND COVERAGE SHOULD BE LIMITED. WILL HAVE CHANCE POPS FROM LATE MORNING ON... HIGHER IN THE NW AT FIRST WITH PRECIPITATION THEN SLIDING TOWARD THE SOUTHEAST (FOLLOWING THE MEAN MID LEVEL FLOW) THROUGH THURSDAY NIGHT. THE MID LEVEL RIDGE AXIS STRETCHING OVER THE GULF AND INTERIOR SOUTHEAST BEGINS TO GET BROKEN DOWN BY THE TROUGH DIGGING INTO THE NORTHEAST STATES AND SOUTHEAST CANADA. THE LATEST WRF/GFS/ CANADIAN PUSH THE BACK DOOR FRONT SOUTHWARD TO NEAR THE NORTH CAROLINA/VIRGINIA BORDER BY FRIDAY MORNING... WITH THE GFS THE FASTEST OF THE THREE. FAVORING THE SLIGHTLY SLOWER SOLUTION WHICH HOLDS THE DRIER AIR TO OUR NORTH... WILL KEEP A 20 TO 30 PERCENT POPS AREAWIDE THURSDAY NIGHT... HIGHEST SOUTHEAST. REGARDING TEMPS... STATISTICAL GUIDANCE AND THICKNESSES INDICATE HIGHS WELL ABOVE NORMAL... 87 TO 90. LOWS THURSDAY NIGHT SHOULD BE QUITE MILD... IN THE UPPER 60S TO NEAR 70. FOR FRIDAY: THE TIMING OF THE BACK DOOR FRONT PASSAGE IS THE BIG QUESTION. AVERAGING THE TIMING OF THE MODELS... THE FRONT SHOULD EASE TOWARD THE SOUTH SOUTHWEST THROUGH CENTRAL NORTH CAROLINA DURING THE DAY. WILL HOLD ONTO LOW CHANCE POPS ACROSS THE SOUTHERN AND WESTERN CWA... HOWEVER WITH 850 MILLIBAR FLOW FROM THE NORTH THEN NORTHEAST AND WITH GENERALLY ANTICYCLONIC FLOW CONTINUING IN THE MID LEVELS... WE MAY BE HARD PRESSED TO GET ANYTHING MORE THAN A FEW SHOWERS. EXPECT HIGHS FROM 78 NORTHEAST TO 86 SOUTHWEST. -GIH && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 255 PM TUESDAY... FOR FRIDAY NIGHT THROUGH SUNDAY: CONFIDENCE IS HIGH REGARDING THE POTENTIAL FOR A ROUND OF SHOWERS AND STORMS AHEAD OF THE INCOMING COLD FRONT. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT ON THE MID LEVEL TROUGH DIGGING OVER THE CANADIAN MARITIMES AND OFFSHORE NEW ENGLAND... AS WELL AS WITH THE STRENGTH OF THE CHILLY SURFACE HIGH BEHIND THIS TROUGH MOVING INTO NEW ENGLAND AND PROPELLING THE BACK DOOR FRONT EVEN FARTHER TO THE SOUTHWEST. CURRENT FORECAST OF LOW CHANCE POPS MAINLY NEAR THE FRONT... IN THE FAR SOUTHERN/WESTERN CWA... FRIDAY NIGHT STILL LOOKS GOOD WITH THE LOW LEVEL DRY AIR RIDGE NOSING IN FROM THE NORTH NORTHEAST. LOWS 62 TO 68. AS THE VORTEX OVER THE PLAINS OPENS UP AND HEADS NORTHEAST... THE MID LEVEL RIDGING OVER THE EAST (HELPING TO SUPPORT THE SURFACE HIGH) GETS KICKED QUICKLY EAST AS DOES THE SURFACE HIGH... SHIFTING OUT OVER THE ATLANTIC. WITH THE EXPECTED ARRIVAL OF A SOUTHWESTERLY LOW LEVEL JET INTO WESTERN/CENTRAL NORTH CAROLINA LATE SATURDAY LIKELY TO PRODUCE A GOOD CHANCE OF SHOWERS AND STORMS... WILL TRANSITION UP TO 40 TO 50 PERCENT POPS (HIGHEST WEST) FOR LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. ONCE TIMING BECOMES MORE CERTAIN... LATER SHIFTS MAY NEED TO RAMP UP TO LIKELY POPS. A RESIDUAL COOL MOIST STABLE POOL MAY BE LEFT OVER THE NORTHWEST PIEDMONT... WHICH IN TURN COULD LEAD TO LOCAL ENE SURFACE WINDS AND INCREASED LOW LEVEL SHEAR NEAR THE WEDGE BOUNDARY SATURDAY EVENING AND NIGHT. BASED ON THE LATEST GUIDANCE... THE GREATEST RISK OF SEVERE STORMS WILL LIKELY BE TO OUR WEST WHERE THE JET DYNAMICS AND MID LEVEL DPVA WILL BE GREATER... BUT WILL STILL NEED TO KEEP A CLOSE EYE OUT NEAR THE TRIPLE POINT THAT IS EXPECTED TO DEVELOP ALONG THE WEDGE FRONT NEAR CLT SATURDAY EVENING. HIGHS IN THE 70S (IN AGREEMENT WITH WELL BELOW NORMAL THICKNESSES) AND LOWS IN THE LOWER-MID 60S. THE COLD FRONT SHOULD BE SLOW TO CLEAR THE AREA SUNDAY MORNING WITH THE MID LEVEL TROUGH AXIS STILL TO OUR WEST... AND WILL KEEP THE HIGH CHANCE POPS OVER THE SE CWA SUNDAY MORNING. WITH THE COLD FRONT SCOURING OUT THE RESIDUAL WEDGE AIR MASS... THICKNESSES ACTUALLY REBOUND BACK OVER 1400 M SUNDAY AFTERNOON ACCORDING TO THE GFS... WHICH MAKES SENSE SINCE THE COOLEST POST-FRONT AIR SHOULD BE HELD UP WEST OF THE MOUNTAINS. EXPECT HIGHS IN THE UPPER 70S TO LOWER 80S WITH CLEARING SKIES... ALTHOUGH THE PRESENCE OF THE UPPER JET CORE SUNDAY AFTERNOON SHOULD BRING A STREAM OF MID AND HIGH CLOUDS. FOR SUNDAY NIGHT THROUGH TUESDAY: THIS IS LOOKING LIKE A DRY PERIOD WITH ONE POSSIBLE EXCEPTION. THE MODELS BEGIN TO DIVERGE WITH THE DETAILS BUT IT LOOKS LIKELY THAT THE MID LEVEL TROUGH AXIS WILL SHIFT EAST THROUGH THE AREA SUNDAY EVENING HELPING TO FURTHER DRY OUT THE COLUMN WITH BOUNDARY LAYER WINDS BECOMING NORTHWESTERLY. BOTH THE GFS/ECMWF SHOW A REINFORCING SHORTWAVE AND ASSOCIATED SURFACE FRONT ARRIVING SOMETIME MONDAY AFTERNOON OR EVENING... WHICH WOULD PRODUCE A PERIOD OF CLOUDS... A FEW QUICK SHOWERS... AND POSSIBLE BREEZY CONDITIONS. BUT GIVEN THE DRYNESS OF THE COLUMN WILL LEAVE OUT ANY POPS FOR NOW. THICKNESSES HOLD NEAR TO JUST ABOVE NORMAL MONDAY... THEN BEHIND THE SECONDARY COLD FRONT... TEMPERATURES SHOULD BE BELOW NORMAL BUT WITH PLENTY OF SUNSHINE. -GIH && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... AS OF 715 PM TUESDAY... ADVERSE AVIATION CONDITIONS ASSOCIATED WITH IFR/MVFR CEILINGS/VISIBILITIES AND SCATTERED CONVECTION ARE EXPECTED THROUGH THE ENTIRE TAF PERIOD. COMPLEX SURFACE PATTERN IN PLACE ACROSS CENTRAL NORTH CAROLINA THIS EVENING... WITH AN INVERTED TROUGH AXIS IN PLACE OVER KFAY/KRDU...AND AN INVERTED RIDGE AXIS IN PLACE OVER KINT/KGSO. THIS SURFACE PATTERN IS EXPECTED TO REMAIN VIRTUALLY UNCHANGED DURING THE NEXT 24 HOURS. EXPECT CEILINGS/VISIBILITIES TO BEGIN DROPPING AFTER SUNSET THIS EVENING...WITH WIDESPREAD IFR CONDITIONS LIKELY...IN ADDITION TO AREAS OF LIFR CONDITIONS...PARTICULARLY AT KINT/KGSO TAF SITES UNDER THE RIDGE AXIS AND KRDU UNDER THE TROUGH AXIS WHERE TEMP/DEWPOINT DEPRESSIONS ARE ALREADY 1-4F AS OF 22Z. CANNOT RULE OUT LIFR CONDITIONS AT KFAY/KRWI THROUGH SUNRISE WED MORNING. EXPECT SOME IMPROVEMENT IN CONDITIONS BY 18-21Z WED...HOWEVER...WIDESPREAD MVFR CONDITIONS ARE STILL EXPECTED...AND IFR CONDITIONS CANNOT BE RULED OUT EVEN IN THE AFTERNOON HOURS. IFR/MVFR AND PERHAPS LIFR CONDITIONS WILL REMAIN POSSIBLE WED NIGHT. VFR CONDITIONS SHOULD RETURN TO THE AREA BY THURSDAY AFTERNOON AS THE SURFACE RIDGE/TROUGH AXIS OVER CENTRAL NORTH CAROLINA WEAKEN AND DISSIPATE. ADVERSE AVIATION CONDITIONS CANNOT BE RULED OUT THURSDAY NIGHT AND FRIDAY AS A BACK DOOR FRONT APPROACHES CENTRAL NORTH CAROLINA FROM THE N/NW...PROGRESSING SOUTHWARD THROUGH THE AREA BY 15 TO 21Z FRIDAY. ALTHOUGH A PERIOD OF VFR CONDITIONS MAY DEVELOP IN THE WAKE OF THE BACK DOOR FRONT AT KRDU/KFAY/KRWI FRIDAY NIGHT...AN UPPER LEVEL TROUGH AND COLD FRONT APPROACHING FROM THE WEST ON SATURDAY AND SUNDAY WILL LIKELY LEAD TO ADVERSE AVIATION CONDITIONS THROUGH MUCH OF THE WEEKEND. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...VINCENT
Hazardous weather outlook, Sep 22, 4:01 AM EDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 401 AM EDT TUE SEP 22 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 401 AM EDT TUE SEP 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DJF
In the hours before
Special weather statement, Sep 22, 7:07 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 707 PM EDT TUE SEP 22 2009 NCZ075-230000- MOORE- 707 PM EDT TUE SEP 22 2009 ...HEAVY RAIN WILL MOVE ACROSS MOORE COUNTY THROUGH 800 PM EDT... AT 702 PM EDT...DOPPLER RADAR INDICATED NEARLY STATIONARY SHOWERS WITH VERY HEAVY RAIN NEAR CARTHAGE. THESE SHOWERS ARE PRODUCING RAINFALL RATES OF UP TO TWO INCHES PER HOUR ALONG HIGHWAY 15-501 TO THE NORTHEAST OF CARTHAGE. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. SMITH
Local storm report, Sep 22, 9:45 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
945 PM EDT TUE SEP 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD 4 NW FUQUAY-VARINA 35.64N 78.84W
09/22/2009 WAKE NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THAT A PORTION OF PINEY GROVE
WILBON RD BETWEEN AVENT FERRY RD AND NC HWY 42 IS
IMPASSABLE.
&&
SMITHLocal storm report, Sep 22, 10:22 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1022 PM EDT TUE SEP 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM FLASH FLOOD 4 W LILLINGTON 35.40N 78.89W
09/22/2009 HARNETT NC LAW ENFORCEMENT
911 CENTER REPORTED WATER FROM A CREEK COVERING MCDOUGALD
ROAD NEAR THE INTERSECTION OF PEACH FARM ROAD. DOT IS
RESPONDING TO THE FLOODING.
&&
SMITHLocal storm report, Sep 22, 11:17 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1117 PM EDT TUE SEP 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM DENSE FOG 7 W LILLINGTON 35.39N 78.95W
09/22/2009 HARNETT NC LAW ENFORCEMENT
LAW ENFORCEMENT HAS BARRICADE MCDOUGAL ROAD AT PEACHFARM
ROAD DUE TO 8 INCHES OF WATER ON ROADWAY.
&&
BVINCENTLocal storm report, Sep 22, 11:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1126 PM EDT TUE SEP 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM FLASH FLOOD 7 W LILLINGTON 35.39N 78.95W
09/22/2009 HARNETT NC LAW ENFORCEMENT
LAW ENFORCEMENT HAS BARRICADE MCDOUGAL ROAD AT PEACHFARM
ROAD DUE TO 8 INCHES OF WATER ON ROADWAY.
&&
BVINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:42 PM EDT | Flash Flood Warning | RAH | Harnett, Wake | 3 hr |
| Sep 23, 7:08 PM EDT | Areal Flood Advisory | RAH | Harnett, Wake | 112 min |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.